# SDR 04FDEA00674

- Difficulty date: March 16, 2004
- Submitted: March 17, 2004
- Operation: Air carrier
- Aircraft: N409FE
- Make and model: Airbus A310
- Aircraft serial: 273
- Aircraft time: 33,869 hours, 21,692 cycles
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Part number: 1879421
- Condition: Dirty
- Location: Cabin Cooling
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

ON CLIMBOUT PASSING 17,000 FT RECEIVED AVIONICS SMOKE WARNING ALERT, JUST PRIOR SMELLED A MUSKY BURNING ODOR.  THE ODOR SEEMED TO INCREASE AND DECREASE IN INTENSITY.  THEN RECEIVED AVIONICS SMOKE ALERT.  DECLARED EMERGENCY, RETURNED TO MEM.  UNABLE TO COMPLY.  REMOVED AND REPLACED COALESCER BAGS.  REF A310 AMM CH 21-51-16-4.  TOOK A/C TO HIGH POWER.  PERFORMED AIR COOLING SYSTEM SERVICING (DUCT BURNOUT).  REF A310 AMM CH 21-51-00-3.  NO AVIONICS SMOKE LITE OR ANY ABNORMAL ODORS NOTED.  REMOVED AND REPLACED COALESCER BAGS AFTER HIGH POWER.  FOUND OLD BAGS VERY DIRTY AND WET.
